Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Uniform distribution on locally compact groups

Author: Harald Rindler
Journal: Proc. Amer. Math. Soc. 57 (1976), 130-132
MSC: Primary 22D99; Secondary 10K05
MathSciNet review: 0417094
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we give a short proof of the existence of uniformly distributed sequences in separable locally compact groups, a result first stated by Benzinger [1]. The existence of u.d. sequences in separable compact groups was proved by Veech [7] whose results also imply the above result. We also prove the existence of well-distributed sequences.

References [Enhancements On Off] (What's this?)

  • [1] L. Benzinger, Uniformly distributed sequences in locally compact groups. I, Trans. Amer. Math. Soc. 188 (1974), 149-165. MR 48 #11388. MR 0333063 (48:11388)
  • [2] I. D. Berg, M. Rajagopalan and L. A. Rubel, Uniform distribution in locally compact Abelian groups, Trans. Amer. Math. Soc. 133 (1968), 435-446. MR 37 #3279. MR 0227695 (37:3279)
  • [3] F. P. Greenleaf, Invariant means on topological groups and their applications, Van Nostrand Math. Studies, no. 16, Van Nostrand Reinhold, New York, 1969. MR 40 #4776. MR 0251549 (40:4776)
  • [4] S. Grosser and M. Moskowitz, Compactness conditions in topological groups, J. Reine Angew. Math. 246 (1971), 1-40. MR 44 #1766. MR 0284541 (44:1766)
  • [5] H. Heyer, Dualität lokalkompakter Gruppen, Lecture Notes in Math., vol. 150, Springer-Verlag, Berlin and New York, 1970. MR 43 #411. MR 0274648 (43:411)
  • [6] L. Kuipers and H. Niederreiter, Uniform distribution of sequences, Wiley, New York, 1974. MR 0419394 (54:7415)
  • [7] W. A. Veech, Some questions of uniform distribution, Ann. of Math. (2) 94 (1971), 125-138. MR 44 #4187. MR 0286980 (44:4187)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 22D99, 10K05

Retrieve articles in all journals with MSC: 22D99, 10K05

Additional Information

Keywords: Locally compact groups, uniform distribution, finite-dimensional unitary representations, Bohr compactification
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society